Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Aug 17, 2007, 9:17 PM MDT for Corson County, Dewey County, Walworth County, South Dakota. It took effect at Aug 17, 2007, 9:22 PM MDT. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 9:17 PM MDT (03:17 UTC)
- In effect from
- Aug 17, 2007, 9:22 PM MDT
- Expired
- Aug 18, 2007, 3:15 AM MDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Corson County, SD, Dewey County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 10:30 PM MDT | FLASH FLOOD | 13 Ese Trail City, SD | WATER OVER THE ROAD REPORTED. RAIN FALL ESTIMATED AT 6 INCHES IN THE PAST 24 HOURS. |
| Aug 17, 10:30 PM MDT | FLASH FLOOD | Mobridge, SD | SEVERAL ROADS CLOSED DUE TO WATER COVING THEM LATE LAST NIGHT AND INTO THIS MORNING. THE CITY STREET DEPARTMENT RAN OUT OF BARRICADES WITH SO MANY ROADS CLOSED. BASEMENT WALL COLLAPSED ON ONE HOME. WATER IN BASEMENTS IN SEVERAL HOMES. |
| Aug 17, 11:00 PM MDT | FLASH FLOOD | 1 Wsw Little Eagle, SD | THE GRAND RIVER IS STILL RUNNING OVER THE ROAD. AN ESTIMATE OF 6.5 INCHES OF RAIN FELL IN THE PAST 24 HOURS. |
| Aug 17, 11:30 PM MDT | HEAVY RAIN 0 | Mobridge, SD | REPORTS OF BASEMENT FLOODING AND BASEMENT WALL COLLAPSES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KABR 180322
FFWABR
SDC031-041-129-180915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
917 PM MDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF MCLAUGHLIN...
NORTHEASTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
SOUTHWESTERN WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF MOBRIDGE...
* UNTIL 315 AM MDT(415 AM CDT)
* AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATAUGA...
WALKER...WAKPALA...TRAIL CITY...MORRISTOWN...MCINTOSH...MAHTO...
LITTLE EAGLE...KLEIN RANCH...KELDRON...INDIAN MEMORIAL REC AREA...
INDIAN CREEK REC AREA...BULLHEAD AND BLACK HORSE
RADAR ESTIMATES OF RAINFALL ARE 2 TO 4 INCHES IN THREE HOURS OR LESS
IN THE WARNED AREA. TO COMPOUND THE POTENTIAL FLOODING PROBLEM WITH
THIS RAIN EVENT...THESE STORMS KEEP FORMING OVER CORSON COUNTY AND
MOVING OVER THE SAME AREAS THAT RECEIVED ANYWHERE FROM 3 TO 5 INCHES
OF RAINFALL EARLIER THIS MORNING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4522 10055 4528 9995 4559 10045 4594 10087
4594 10192
$$
DORN2 follow-up statements
000
WGUS73 KABR 180458
FFSABR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1157 PM CDT FRI AUG 17 2007
SDC031-041-129-180915-
CORSON SD-WALWORTH SD-DEWEY SD-
1057 PM MDT FRI AUG 17 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT(415 AM
CDT) FOR NORTHEASTERN DEWEY...SOUTHWESTERN WALWORTH AND CORSON
COUNTIES...
AT 1053 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATAUGA...
WALKER...WAKPALA...MORRISTOWN...MCLAUGHLIN...MCINTOSH...MAHTO...
LITTLE EAGLE...KLEIN RANCH...KELDRON...BULLHEAD AND BLACK HORSE
2 TO 5 INCHES OF RAINFALL ARE ESTIMATED BY RADAR TO HAVE ALREADY
FALLEN THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY
MORNING(100 AM CDT SATURDAY MORNING) FOR CENTRAL SOUTH DAKOTA.
LAT...LON 4522 10055 4528 9995 4559 10045 4594 10087
4594 10192
$$
DORN000
WGUS73 KABR 180902
FFSABR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
402 AM CDT SAT AUG 18 2007
SDC031-041-129-180912-
CORSON SD-WALWORTH SD-DEWEY SD-
302 AM MDT SAT AUG 18 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
DEWEY...SOUTHWESTERN WALWORTH AND CORSON COUNTIES...
AT 259 AM MDT...RECENT RADAR DATA...AS WELL AS INFORMATION RELAYED TO
THE NATIONAL WEATHER SERVICE INDICATE THAT THE THREAT OF FLASH
FLOODING HAS ENDED OVER THE WARNED AREA. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 4522 10055 4528 9995 4559 10045 4594 10087
4594 10192
$$
TDKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 6:44 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 17, 6:44 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 744 PM CDT FRI AUG 17 2007 .UPDATE... ONLY MINOR ADJUSTMENTS TO THE GRIDS/WORDED FORECAST FOR TONIGHT AS FORECAST APPEARS TO HAVE CURRENT UPCOMING RAIN EVENT WELL IN HAND. SHOULD BE SEEING AREAL COVERAGE OF ELEVATED SHOWERS AND THUNDERSTORMS BEGINNING IN EARNEST BY 06Z ACROSS SOUTH CENTRAL SOUTH DAKOTA WHEN STRONGEST MID-LEVEL LIFT/WAA SETS UP IN ASSOCIATION WITH APPROACHING MID-LEVEL SHORTWAVE TROF. THEN...PRECIPITATION SHOULD SPREAD SLOWLY NORTH AND NORTHEASTWARD ACROSS THE REST OF THE FORECAST AREA LATE TONIGHT AND INTO SATURDAY MORNING. UPDATED PUBLIC PRODUCTS AND GRIDS FORTHCOMING. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON THE FOCUS OF THE SHORT TERM IS ON THE CHANCES AND TYPE OF CONVECTION TONIGHT ACROSS THIS AREA. CURRENT WSR-88D SHOWS AN AREA OF ONGOING CONVECTION IN NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. THIS AREA HAS PRODUCED SOME SEVERE HAIL NEAR THE MISSOURI RIVER. THE BACK EDGE OF THIS AREA IS NOTED NEAR THE MISSOURI RIVER ATTM. THIS AREA WILL CONTINUE TO WEAKEN AS IT MOVES EAST. MORNING SOUNDING FROM KABR SHOWS A VERY STABLE COLUMN ALOFT WITH NEAR MOIST ADIABATIC LAPSE RATES. SOUNDINGS FROM KUNR SHOW A MORE UNSTABLE MID LAYER. BUF KIT MODEL SOUNDINGS SHOW THIS UNSTABLE MID LEVEL MOVING EAST TONIGHT AS UPPER LEVEL TROUGH COOLS MID LEVELS SOME. SURFACE PLOTS AND VISIBLE SATELLITE DEPICT A PLUME OF LOW CLOUDS AND HIGH DEW POINTS MOVING NORTH OUT OF NEBRASKA AND INTO ONGOING CONVECTION. LATEST WATER VAPOR SATELLITE LOOP SHOWS DEEPENING UPPER LEVEL H5 WAVE NOW MOVING INTO MONTANA. GFS SUGGESTS TWO SEPARATE AREAS OF CONVECTION FORMING THIS EVENING. ONE WOULD BE ASSOCIATED WITH THE H5 LOW CENTER OVER NORTH DAKOTA AND A SECOND AREA FORMING IN RESPONSE TO A 40+ KNOT LOW LEVEL JET THAT SETS UP THIS EVENING . THESE AREAS WOULD CONSOLIDATE IN CENTRAL OR WESTERN SOUTH DAKOTA BY AROUND 06Z. BEST DYNAMICS INCLUDING GOOD SHEAR VALUES WILL MOSTLY BE IN THE WESTERN PART OF THE STATE. EXPECT THUNDERSTORMS THAT MOVE EAST TONIGHT WILL BE LARGELY RAIN MAKERS WITH SOME THREAT OF HAIL AND WIND. SATURDAY WILL SEE THE END OF THE CONVECTIVE AREA MOVING EAST OF THE REGION. THE AREA WILL BE SLOW TO CLEAR AS A DISTURBED FLOW ALOFT IS NOTED THROUGH MUCH OF THE DAY SATURDAY. SUNDAY WILL SEE THE LEE SIDE SURFACE TROUGH START TO MOVE EAST AND WILL HAVE AN OLD BAROCLINIC ZONE LYING NORTH SOUTH THROUGH WESTERN SOUTH DAKOTA TO HELP FOCUS CONVECTION. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE LONG TERM BEGINS WITH THE DEPARTURE OF THE UPPER RIDGE...WHICH HAS DOMINATED THE UPPER LEVEL FLOW PATTERN THE LAST SEVERAL DAYS. AN UPPER TROF IS PROGGED TO PASS OVER THE UPPER PLAINS MONDAY INTO TUESDAY...FOLLOWED BY WESTERLY ZONAL FLOW FOR MOST OF THE REST OF THE PERIOD. THE BEST CHANCES FOR PCPN LOOK TO BE MONDAY...WITH THE PASSAGE OF A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTS. THIS SYSTEM IS ALSO SUPPORTED IN THE UPPER LEVELS BY THE PREVIOUSLY MENTIONED UPPER TROF. TEMPERATURES STILL LOOK TO COOL SOMEWHAT BY THE MIDDLE TO LATE IN THE WEEK...AS COOLER AND DRIER AIR PUSHES IN BEHIND THE FRONT. && .AVIATION... SEVERAL FLIES IN THE OINTMENT WITH THIS 00Z TAF PACKAGE. FIRST...HIGH LEVEL OF CONFIDENCE THAT ALL FOUR TAF TERMINALS WILL SEE SHOWER AND/OR THUNDERSTORM ACTIVITY OVERNIGHT...STARTING FIRST AT KPIR THIS EVENING...AND THEN SPREADING NORTH AND NORTHEAST IMPACTING KMBG/KABR AND KATY MUCH LATER IN THE NIGHT...AT OR AFTER 06Z. TIMING THE DEVELOPMENT AND MOVEMENT OF CONVECTION STILL PROVING TO BE A BIT OF A CHALLENGE...SO DID NOT GET CARRIED AWAY WITH -TSRA MENTION...AND WILL FINE TUNE VCTS FORECAST AS THE STORMS FORM AND BECOME A LITTLE BIT EASIER TO TRACK/TIME. THE OTHER CHALLENGE IS STRATUS CLOUD DEVELOPMENT TONIGHT. ALL DAY TODAY...LOW STRATUS CLOUDS WERE IN PLACE ACROSS PORTIONS OF WESTERN AND CENTRAL SOUTH DAKOTA WHERE THE GREATEST AMOUNT OF LOW LEVEL MOISTURE HAD MOVED TO. TONIGHT...ALL THE LOW LEVEL MOISTURE POSITIONED ACROSS CENTRAL AND EASTERN NEBRASKA WILL MOVE NORTHWARD AND WORK TO DEVELOP A LOW STRATUS CLOUD DECK WHICH IS EXPECTED TO IMPACT ALL FOUR TERMINALS WITH SOME FORM OF EITHER MVFR /1000 TO 3000FT AGL/ CIGS OR IFR /LESS THAN 1000FT AGL/ CIGS AT OR AFTER 06Z TONIGHT AND STICK AROUND FOR A BETTER PART OF THE DAY ON SATURDAY. AMENDMENTS WILL FOLLOW ACCORDINGLY AS THIS LOW CEILING EVENT DEVELOPS/EVOLVES OVERNIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...KEEFE LONG TERM...GIONTA AVIATION...DORN
Hazardous weather outlook, Aug 17, 4:36 PM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 536 PM CDT FRI AUG 17 2007 MNZ039-046-SDZ006>008-011-019>023-182245- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- 536 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT CHANCES OF THUNDERSTORMS WILL BE ON THE INCREASE LATE THIS EVENING...AND BECOMING LIKELY AFTER MIDNIGHT TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME...HOWEVER...HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS SHOULD BE ONGOING ON SATURDAY MORNING ACROSS THE AREA...WITH CHANCES THROUGH THE EARLY AFTERNOON. THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY THROUGH WEDNESDAY...BUT IT IS TOO EARLY TO DETERMINE MORE DEFINITE TIME PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING...ALTHOUGH ANY REPORTS OF LARGE HAIL OBSERVED OVERNIGHT WOULD BE GREATLY APPRECIATED. SDZ003>005-009-010-015>018-034>037-051-182245- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SPINK-SULLY-HUGHES-HYDE-HAND-BUFFALO- 536 PM CDT FRI AUG 17 2007 /436 PM MDT FRI AUG 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT CHANCES OF THUNDERSTORMS WILL INCREASE THIS EVENING...BECOMING LIKELY BY LATE THIS EVENING INTO TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE EARLY THIS EVENING INTO TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF ONGOING THUNDERSTORMS SATURDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY THROUGH WEDNESDAY...BUT IT IS TOO EARLY TO DETERMINE MORE DEFINITE TIME PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING THROUGH TONIGHT. SDZ033-045-048-182245- STANLEY-JONES-LYMAN- 536 PM CDT FRI AUG 17 2007 /436 PM MDT FRI AUG 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 1 AM CDT...12 AM MDT. CHANCES OF THUNDERSTORMS WILL INCREASE THIS EVENING INTO TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE THIS EVENING INTO TONIGHT WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO BEING THE PRIMARY HAZARDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY...BUT IT IS TOO EARLY TO DETERMINE MORE DEFINITE TIME PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BEING REQUESTED FOR THIS EVENING THROUGH TONIGHT. DORN
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.